Alert archive / Arizona / Flash Flood Warnings in 2020
Flash Flood Warning 3, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 3, 2020, 4:20 PM MST for Coconino County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2020, 4:20 PM MST (23:20 UTC)
- Expired
- Jul 3, 2020, 6:44 PM MST
- In force
- 2 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 131 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
730
WGUS55 KFGZ 032320
FFWFGZ
AZC005-040230-
/O.NEW.KFGZ.FF.W.0003.200703T2320Z-200704T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Flagstaff AZ
420 PM MST Fri Jul 3 2020
The National Weather Service in Flagstaff has issued a
* Flash Flood Warning for...
Coconino County in north central Arizona...
* Until 730 PM MST.
* At 419 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flash flooding of low-water crossings, creeks,
normally dry washes and roads.
* Some locations that will experience flash flooding include...
Lees Ferry, Marble Canyon, Wahweap, Cathedral Wash.
This includes the following highways...
U.S. Highway 89 between mile markers 531 and 545...and
between mile markers 551 and 556.
U.S. Highway 89A between mile markers 533 and 540.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3700 11155 3700 11149 3670 11150 3670 11160
3679 11167 3693 11174 3694 11173 3698 11174
3700 11174 3700 11168 3700 11165 3700 11163
3700 11162 3700 11159 3700 11157
FLASH FLOOD...RADAR INDICATED
$$
412 follow-up statements
649
WGUS75 KFGZ 040013
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
513 PM MST Fri Jul 3 2020
AZC005-040230-
/O.CON.KFGZ.FF.W.0003.000000T0000Z-200704T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-
513 PM MST Fri Jul 3 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MST THIS
EVENING FOR COCONINO COUNTY...
At 512 PM MST, Doppler radar indicated light rainfall continues
across the warned area. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flash flooding of low-water crossings, creeks, normally
dry washes and roads.
Some locations that will experience flash flooding include...
Lees Ferry, Marble Canyon.
This includes the following highways...
U.S. Highway 89 between mile markers 531 and 545...and
between mile markers 551 and 556.
U.S. Highway 89A between mile markers 533 and 540.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3700 11155 3700 11149 3670 11150 3670 11160
3679 11167 3693 11174 3694 11173 3698 11174
3700 11174 3700 11168 3700 11165 3700 11163
3700 11162 3700 11159 3700 11157
FLASH FLOOD...RADAR INDICATED
$$
41329
WGUS75 KFGZ 040144
FFSFGZ
Flash Flood Statement
National Weather Service Flagstaff AZ
644 PM MST Fri Jul 3 2020
AZC005-040154-
/O.CAN.KFGZ.FF.W.0003.000000T0000Z-200704T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Coconino AZ-
644 PM MST Fri Jul 3 2020
...FLASH FLOOD WARNING CANCELLED FOR THE LEES FERRY AND MARBLE
CANYON AREAS IN COCONINO COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures. Visit weather.gov/flagstaff for more information on
northern Arizona weather conditions.
LAT...LON 3700 11155 3700 11149 3670 11150 3670 11160
3679 11167 3693 11174 3694 11173 3698 11174
3700 11174 3700 11168 3700 11165 3700 11163
3700 11162 3700 11159 3700 11157
$$
41What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:55 PM MST, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 3, 2:55 PM MST, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 255 PM MST Fri Jul 3 2020 .SYNOPSIS...Shower and thunderstorm chances continue across northern Arizona into this evening. Dry weather returns for most locations beginning Saturday with near to slightly above normal temperatures into next week. && .DISCUSSION... Scattered showers and thunderstorms have developed across much of northern AZ today. A few lucky areas have seen amounts approaching an inch of rain, with near two inches just south of Prescott Valley. Expect that these storms will weaken and become less numerous after sunset this evening. Slight chances for showers are expected across portions of the Northland on Saturday, but coverage and intensity are anticipated to be less than today. With drying conditions, high pressure will increase into early next week with daytime highs near to slightly above normal for most locations. In all, today will probably be the best monsoonal coverage for the coming week as we expect to head into another break period. && .AVIATION...For the 00Z package...Primarily VFR conditions will continue. Look for isolated showers and thunderstorms into the early evening, coming to an end by 06Z. Gusty outflow winds up to 30 kts possible near showers/storms. Expect another round of showers and stormS on Saturday but more isolated. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Drier air will move across northern Arizona on Saturday and Sunday. Look for isolated showers and thunderstorms across much of the area on Saturday except scattered over the White Mountains. On Sunday, expect isolated afternoon storms over the White Mountains with dry conditions elsewhere. Generally light winds except gusts to 30 mph possible near any storms. Monday through Wednesday...There will be a slight chance of showers and thunderstorms over the White Mountains. Dry elsewhere. Light winds through Tuesday with breezes picking up on Wednesday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...KD AVIATION...McCollum FIRE WEATHER...McCollum For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jul 3, 4:06 PM MST, 14 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 406 PM MST Fri Jul 3 2020 AZZ004-005-009-032345- Kaibab Plateau-Marble and Glen Canyons-Northeast Plateaus and Mesas Hwy 264 Northward- 406 PM MST Fri Jul 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR COCONINO COUNTY UNTIL 445 PM MST/545 PM MDT/... At 404 PM MST/504 PM MDT/, Doppler radar was tracking a strong thunderstorm over Lees Ferry, or 7 miles west of Page, moving north at 15 mph. Half inch hail, heavy rain and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Page, Big Five, Marble Canyon, Lees Ferry, Wahweap, Lake Powell and Waterholes Canyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near western side of Lake Powell, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3700 11137 3672 11153 3678 11169 3700 11170 TIME...MOT...LOC 2304Z 174DEG 14KT 3686 11159 41
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:43 PM MST | Areal Flood Advisory | FGZ | Coconino | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.